Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 433, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2003, 8:42 PM CDT for Lauderdale County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 8:42 PM CDT (01:42 UTC)
- Expired
- Jun 2, 2003, 9:40 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lauderdale County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
441 WUUS54 KJAN 030142 SVRJAN MSC075-030240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 842 PM CDT MON JUN 2 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 940 PM CDT * AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES NORTHWEST OF COLLINSVILLE TO 18 MILES SOUTHWEST OF NELLIEBURG...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR COLLINSVILLE AT 850 PM CDT BE NEAR OKATIBEE LAKE...NELLIEBURG AT 855 PM CDT BE NEAR MERIDIAN AT 900 PM CDT BE NEAR MARION AT 905 PM CDT BE NEAR MERIDIAN STATION AT 910 PM CDT BE NEAR TOOMSUBA AT 915 PM CDT HAIL TO THE SIZE OF NICKELS...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3256 8889 3225 8891 3224 8845 3257 8842 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:15 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 2, 5:15 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT MON JUN 2 2003
A QUICK FORECAST UPDATE WILL BE COMING IN ORDER TO ACCOUNT FOR THE
NEW TORNADO WATCH (NUMBER 466). NO OTHER UDPATES ARE PLANNED AT
THIS TIME.
THE UPDATE (AS WELL AS THE 510 PM STATE FORECAST) WILL BE OUT IN A
FEW MINUTES.
BUTTS
.......... PREVIOUS DISCUSSION ..........
304 PM CDT MON JUN 2 2003
FORECAST CHALLENGES THIS PERIOD ARE MAINLY THE TIMING AND INTENSITY
OF THE CONVECTION.
CURRENTLY THE WARM FRONT HAS MOVED NORTH OF THE AREA. A LINE OF
THUNDERSTORMS IS TO THE WEST OVER SOUTH CENTRAL ARKANSAS MOVING TO
THE EAST. THE CAP CONTINUES TO ERODE AS A GOOD CU FIELD HAS
DEVELOPED. WILL CONTINUE TO BECOME MORE UNSTABLE AS THE EVENING
PROGRESSES...WITH PWATS APPROACHING 2IN...A GOOD 30KT LOW LEVEL JET
IN PLACE...CAPE VALUES AROUND 2200...AND LIS AROUND -4.5. AN OUTFLOW
BOUNDARY WILL ALSO BE PROGRESSING FROM THE NORTH THROUGH THE AREA
FROM THIS MORNINGS CONVECTION...AS THE SHORTWAVE ENTERS THE REGION
FROM THE WEST. CONVECTION WILL CONTINUE TO FILL IN FROM THE WEST AND
INCREASE IN INTENSITY. EXPECT ISOLATED SEVERE TO OCCUR IN THE
NORTHERN AND WESTERN ZONES...WILL MENTION THIS IN THE ZONES
AS WELL AS THE HWO...WITH RAIN HEAVY AT TIMES WORDING/GENERAL
THUNDER IN THE EAST. THE GFS INITIALIZED THE BEST THIS MORNING SO
WILL TREND WITH IT. THE COLD FRONT STARTS MOVING THROUGH THE AREA
TUESDAY MORNING...WITH THE UPPER LEVEL SHORTWAVE DEVELOPING AN MCS
OVER THE SOUTHERN ZONES AS THE BASE OF THE SW TROUGH PASSES THROUGH
SOUTHERN MS AND LA. CLEARING BEGINS IN THE DELTA REGION BY TUESDAY
NIGHT AS THE FRONT CONTINUES TO PROGRESS TO THE SOUTHEAST. WILL
DECREASE WORDING TO SLIGHT CHANCE IN THE SOUTHEAST FOR WEDNESDAY AND
BY WEDNESDAY NIGHT...SHOULD BE CLEAR THROUGHOUT THE FORECAST AREA.
EXTENDED DISCUSSION...MODELS LOOK CONSISTENT WITH THE COOL SEASON
UPPER LEVEL TROUGH PATTERN OVER THE PLAINS AND THE RIDGE OVER THE
ROCKIES. THIS WILL BRING A SERIES OF FRONTAL SYSTEMS AND SHORT WAVES
THROUGH THE AREA. MAIN PROBLEM IS THE TIMING OF THE SHORT WAVES. THE
NEXT FRONT APPROACHES THE AREA ON FRIDAY AND MOVES THROUGH FRIDAY
NIGHT INTO SATURDAY. PRECIP LOOKS FAIRLY SIGNIFICANT SO WILL
CONTINUE TO MENTION IT IN THE HWO. IT BEGINS TO CLEAR OUT BEHIND THE
SYSTEM SUNDAY...RETURNING TO SOUTHERLY FLOW ON MONDAY. A SHORT WAVE
TROUGH APPROACHES MONDAY NIGHT AND COULD AFFECT THE DELTA REGION.
PRELIMINARY NUMBERS:
JAN TB 071/084 066/085 061 24860
BTTEE 086/071 086/070 087/068 089/068 087 00005555000
MEI TB 070/083 065/085 061 24863
BTTBB 086/071 087/070 087/068 089/068 088 00005555000
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
24/17Hazardous weather outlook, Jun 2, 2:39 PM CDT, 6 hours 3 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031939- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT MON JUN 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...AND NORTHEAST LOUISIANA. THE PRIMARY RISK WITH STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND DOWNBURSTS. SEVERE STORMS WILL BE A LITTLE MORE NUMEROUS OVER THE DELTA REGION ALONG THE HIGHWAY 82 CORRIDOR FROM WINONA WESTWARD TO GREENVILLE AND CROSSETT. A WARM MOIST AND VERY UNSTABLE AIRMASS WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE COMING EAST FROM TEXAS TO TRIGGER THE THUNDERSTORMS TONIGHT AND TUESDAY. THIS INCREASING ENERGY MAY SPAWN A FEW STRONG STORMS THROUGH MIDNIGHT...MAINLY WEST OF INTERSTATE 55 BEFORE THE ACTIVITY BEGINS TO DECREASE INTO MORE OF A HEAVY RAIN SYSTEM LATE TONIGHT AND EARLY TUESDAY. SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN TUESDAY AFTERNOON AND EVENING HOURS MAINLY OVER SOUTH MISSISSIPPI...AND THEN SHOULD BECOME CONCENTRATED IN AREAS OF MISSISSIPPI SOUTH OF INTERSTATE 20 AND SOUTH OF INTERSTATE 20 AFTER MIDDAY. ...FLOODING... INCREASING SOUTHERLY FLOW WILL TRANSPORT VERY HIGH ATMOSPHERIC MOISTURE VALUES INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS OVER THESE AREAS COULD CONCENTRATE INTO A CLUSTER OVER THE LOWER MISSISSIPPI VALLEY LATER TONIGHT. ANY AREAS OF HEAVY RAIN AND THUNDERSTORMS COULD PERSIST OVER SPECIFIC LOCATIONS AND MAY BE CAPABLE OF DROPPING ONE TO TWO INCHES OF RAINFALL WITHIN A FEW HOURS TIME. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED...HEAVY RAIN IN THESE AREAS COULD CAUSE PONDING OF WATER UPON ROAD SURFACES MONDAY EVENING INTO EARLY TUESDAY MORNING. ANY HEAVY RAIN SHOULD BE CONFINED TO SOUTHERN MISSISSIPPI LATER ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AND INTO SATURDAY ACROSS SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. A STRONG COLD FRONT WILL MOVE OVER THE REGION AND GENERATE SHOWERS AND STRONG THUNDERSTORMS BEGINNING FRIDAY AND ENDING DURING THE DAY SATURDAY. AT THIS TIME IT APPEARS AMPLE LOW LEVEL MOISTURE...INSTABILITY AND WIND SHEAR WILL BE AVAILABLE TO PRODUCE STRONG THUNDERSTORMS. THE PRIMARY RISK IS EXPECTED TO BE STRONG WINDS AND HEAVY RAINS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY CONTINUE THROUGH TONIGHT...ESPECIALLY FOR NORTHWEST MISSISSIPPI... SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. ACTIVATION MAY BECOME NECESSARY AGAIN ON TUESDAY FOR MAINLY SOUTH MISSISSIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 2, 6:53 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT MON JUN 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM UNION CHURCH MS WIND DAMAGE
06/02/03 JEFFERSON TREE DOWN ALONG HIGHWAY
28 ONE HALF MILE WEST OF
HIGHWAY 547 JCT OR 10
MILES EAST OF UNION
CHURCH REPORTED BY HAM
RADIO OPERATOR. DEBRIS
BLOCKING ROADWAY.
0625 PM MS WIND DAMAGE
06/02/03 RANKIN TREES DOWN ALONG I-20
AROUND THE 64 MILE MARKER
REPORTED BY HAM RADIO
OPERATOR.
0635 PM PEARL MS 0.50 INCH HAIL
06/02/03 RANKIN DIME SIZE HAIL AT
INTERSECTION OF I-20 AND
AIRPORT ROAD REPORTED BY
HAM RADIO OPERATOR.
0635 PM BRANDON MS 0.75 INCH HAIL
06/02/03 RANKIN 3/4 INCH HAIL IN
CROSSGATES OF BRANDON
REPORTED BY RETIRED
WEATHER SERVICE
EMPLOYEE.
0642 PM MS 0.88 INCH HAIL
06/02/03 RANKIN NICKEL SIZE HAIL REPORTED
IN EAST BRANDON REPORTED
BY WEATHER SERVICE
EMPLOYEE.
0645 PM MS WIND DAMAGE
06/02/03 ATTALA TREES DOWN ALONG HIGHWAY
19 2 MILES FROM CENTER
ROAD REPORTED BY HAM
RADIO OPERATOR.
0630 PM BROOKHAVEN MS WIND DAMAGE
06/02/03 LINCOLN BUILDING DAMAGED 14 SE
BROOKHAVEN BY WIND GUST
TO 50 MPH.
0630 PM BROOKHAVEN MS 0.50 INCH HAIL
06/02/03 LINCOLN MARBLE SIZE HAIL REPORTED
14-15 MILES SE OF
BROOKHAVEN.Local storm report, Jun 2, 7:10 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT MON JUN 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM JACKSON MS WIND DAMAGE
06/02/03 HINDS NUMEROUS TREES DOWN ACROSS
CITY OF JACKSON...INCLUDING
AT MILLSAPS COLLEGE. WINDOW
BLOWN OUT OF A BUSINESS.
REPORTED BY HINDS COUNTY
EOC.Local storm report, Jun 2, 7:11 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT MON JUN 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0553 PM MS WIND DAMAGE
06/02/03 ATTALA 2-3 HOUSE TRAILERS
DAMAGED ALONG HIGH 19
NEAR CENTER ROAD. 5
MILES FROM HIGHWAY 19 AND
HIGHWAY 35 INTERSECTION
REPORTED BY HAM RADIO
OPERATOR.
0702 PM ETHEL MS WIND DAMAGE
06/02/03 ATTALA LARGE OAK TREES DOWN IN
DOWN TOWN ETHEL ALONG
KINGS ROAD REPORTED BY
HAM RADIO OPERATORLocal storm report, Jun 2, 7:37 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT MON JUN 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM FLORENCE MS 0.50 INCH HAIL
06/02/03 RANKIN DIME SIZE HAIL IN
FLORENCE REPORTED BY HAM
RADIO OPERATOR.
0720 PM PRENTISS MS WIND DAMAGE
06/02/03 JEFFERSON DAVIS TREES AND POWER LINES
DOWN ALONG HIGHWAY 84
WEST OF PRENTISSLocal storm report, Jun 2, 8:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT MON JUN 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM STARKVILLE MS WIND DAMAGE
06/02/03 OKTIBBEHA TREES DOWN IN CITY OF
STARKVILLE AND 2-3 MILES
NORTH OF STARKVILLE NEAR
BUTLER REPORTED BY CIVIL
DEFENSE.Local storm report, Jun 2, 8:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CST MON JUN 2 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0628 PM MS WIND DAMAGE
06/02/03 LEAKE TREES DOWN AT THOMASTOWN...
SINGLETON AND WALNUT
GROVE...REPORTED BY
EMERGENCY MANAGER.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 43 min |
| Jun 2, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 63 min |
| Jun 2, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 58 min |
| Jun 2, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Jun 2, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 58 min |
| Jun 2, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 14 min |
| Jun 2, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 59 min |
| Jun 2, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 58 min |
| Jun 2, 7:51 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 59 min |
| Jun 2, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 46 min |
| Jun 2, 7:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Jun 2, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 59 min |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 61 min |
| Jun 2, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 49 min |
| Jun 2, 9:04 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 61 min |
| Jun 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 60 min |
| Jun 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 60 min |
| Jun 2, 9:44 PM CDT | Tornado Warning | JAN | Lauderdale | 31 min |
| Jun 3, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 30 min |
| Jun 3, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 43 min |
| Jun 3, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.